MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G50618
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The stent delivery was advanced into the biliary tract via a duodenal papilla approach and was positioned at the target site.When the user released the stent, the delivery shaft came off the handle without any resistance.The stent was not deployed at all and was retrieved intact.The user wanted to use zilbs-635-10-4 10mm x 4cm, however there was no spare in the hospital inventory, so 10mm x 6cm was used instead to complete the procedure.Description of event has been revised by sale's rep as follows on (b)(6) 2023: the stent delivery was advanced into the biliary tract via a duodenal papilla approach and was positioned at the target site.When the user tried to release the stent, the sheath was disconnected at the point where the color changed white without any resistance.The stent was not deployed at all and was retrieved intact.The user wanted to use zilbs-635-10-4 10mm x 4cm, however there was no spare in the hospital inventory, so 10mm x 6cm was used instead to complete the procedure.Note: user error incorrect size 0.025in wireguide used.No adverse effect on the patient has been reported. the delivery shaft came off the handle without any resistance felt.1-1 (if any damages were confirmed prior to use)was the package damaged? no.1-2 (if any damages were confirmed prior to use)how was the device stored? 1-3 was a sphincterotomy or balloon dilation performed prior to use of the stent device? est.1-4 was post-dilation performed after the placement of the stent? no.1-5 what brand of endoscope was used with the device? olympus / jf260v.1-6 what was the target location for the complaint device? distal bile duct.1-7 was the device flushed through both flushing ports before the procedure, as per ifu? yes.1-8 details of the wire guide used (name, diameter, hyrdophyllic)? olympus / visiglide 0.025inch.1-9 was resistance encountered when advancing the wire guide or delivery system to the target location? no.1-10 how did the physician deal with this resistance? 1-11 was the patient's anatomy tortuous? no.1-12 did the tip of the delivery system cross the target location? yes.1-13 did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? yes.1-14 was the stent being placed through the side wall of a previously placed stent? no.1-15 was the elevator in the down position during deployment? yes.1-16 are images of the device of procedure available? no.8-1 details of the wire guide used (diameter, hydrophyllic, make)? olympus / visiglide 0.025inch.8-2 was high resistance encountered during stent deployment? no.8-3 was the patient's lesion heavily calcified / was the patient anatomy tortuous? no.8-4 was pre dilatation conducted prior to stent deployment? no 8-5 was the stent device flushed through the flushing port(s) before the procedure, as per ifu? yes.8-6 was the delivery system damaged/kinked/twisted? no.8-7 was the delivery system tracked around a tight angle in the patient anatomy or around a tight angle in an endoscope? no.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the lab evalution on 25-jan-2023.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Pma 510k# k163018 this complaint was raised to capture the failure in stent release due to the disconnected sheath.It is related (b)(6): user error ¿ incorrect size wire guide used for zilbs-635-10-6 10mm x 6cm.Device evaluation the zilbs-635-10-4 device of lot number c1926027 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the 25th january 2023.Refer to the returned product-notes field for lab attendance and lab evaluation notes.The returned device lab examination findings and observations can be referred through attached photos on evaluation of the device the following was noted: visual inspection ¿ separation of the outer sheath 29.5cms from the distal tip of the device ¿ 16cms of the inner catheter is exposed at that point ¿ the red safety tab is not returned.¿ no other defects observed on the device.Functional inspection ¿ 0.035 inch wire guide passes through the distal end fully with no issue.This is the required wire guide size for use with this device as per the ifu and product label ¿ 0.035 inch wire guide does not pass through the proximal end of the device approx 22cms from the handle.¿ device flushes with no issue.¿ stent is not returned.Additional pictures were taken on the 04 april 2023 and 02 may 2023 document review prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity a review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.There is evidence to suggest the user did not follow the instructions for use.From the additional information it its known that the user used a 0.025 inch wire guide.This is not the required sized wire guide for this device.It should be noted that the instructions for use states the following: ¿delivery system - the delivery system accepts a.035 inch wire guide.¿equipment required -.035 inch wire guide of appropriate length.¿ the japanese packaging insert (b)(4) supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.Image review an image was not returned for evaluation root cause review a definitive root cause of the use of a smaller than required wire guide size with the device was identified.From the information provided it is known that a 0.025¿ wire guide was used with the device when the ifu states that the required wire guide used be 0.035¿.The smaller size wire guide would not have provided sufficient support for the device.This would have potentially resulted in a kink in/around the handle, which when attempting to deploy the stent may have led to excessive force which may have led to the sheath separating.These effects would be all cascading from the incorrect wire guide size used with the device.The user has not complied with the requirements of the ifu with respect to the intended use of the device.User/use error complaints are considered foreseen misuse.It should be noted that, as the device was used outside of their validated state and/or against the instructions provided in the ifu, it is not possible to predict how the devices will perform or function summary complaint is confirmed based on visual and functional inspection according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Another zilbs device was used to successfully complete the procedure.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental follow-up mdr report is being submitted due to updates to the description of events and lab evaluation notes on 19-apr-2023 the stent delivery was advanced into the biliary tract via a duodenal papilla approach and was positioned at the target site.When the user released the stent, the delivery shaft came off the handle without any resistance.The stent was not deployed at all and was retrieved intact.The user wanted to use zilbs-635-10-4 10mm x 4cm, however there was no spare in the hospital inventory, so 10mm x 6cm was used instead to complete the procedure.Description of event has been revised by sale's rep as follows on 11/jan/2023: the stent delivery was advanced into the biliary tract via a duodenal papilla approach and was positioned at the target site.When the user tried to release the stent, the sheath was disconnected at the point where the color changed white without any resistance.The stent was not deployed at all and was retrieved intact.The user wanted to use zilbs-635-10-4 10mm x 4cm, however there was no spare in the hospital inventory, so 10mm x 6cm was used instead to complete the procedure.Note: user error incorrect size 0.025in wireguide used both for zilbs-635-10-4 and the replacement rpn zilbs-635-10-6.Lab evaluation on 25th jan 2023 visual inspection seperation of the outer sheath 29.5cms from the distal tip of the device 16cms of the inner catheter is exposed at that point the red safety tab is not returned.No other defects observed on the device.Functional inspection 0.035 inch wire guide passes through the distal end fully with no issue.This is the required wire guide size for use with this device as per the ifu and product label 0.035 inch wire guide does not pass through the proximal end of the device approx 22cms from the handle.Device flushes with no issue.Stent is not returned.Additional lab photos taken 04 apr 2023 instruments used calipers (b)(4).Additional lab photos taken 02 may 2023 instruments used ruler: ipe (b)(4).
 
Additional Manufacturer Narrative
Pma/510(k) # k163018.Investigation is still pending, a follow-up mdr report will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental follow-up mdr report is being submitted due to the receipt of additional information on 25-jan-2023 and to the lot number being updated on 22-mar-23.Additional information received as follows: what was the length and diameter of the stricture? length: about 6cm diameter: 3mm.Was the red safety lock removed before inserting the delivery system? n/a, yes, no: no.Was the red safety lock removed before stent deployment? n/a, yes, no: yes.Did the patient exhibit altered anatomy? n/a, yes, no.If yes, please specify the type of altered anatomy: no.Did the patient have any pre-existing conditions? n/a, yes, no.If yes, please state the specific condition(s: nothing in particular.Was any damage noted on the wire guide before, during or after the procedure? n/a, yes, no: no.Did any part of the product snag/get caught on the stent when removing the delivery system? n/a, yes, no: no.Were any other defects (other than the complaint issue) observed on the delivery system prior to return? [n/a, yes, no].If yes, please specify what other defect(s) were observed: no.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key16205728
Report Number3001845648-2023-00056
Device Sequence Number5383058
Product Code FGE
UDI-Device Identifier10827002506180
UDI-Public(01)10827002506180(17)250324(10)C1926027
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2025
Device Model NumberG50618
Device Catalogue NumberZILBS-635-10-4
Device Lot NumberC1926027
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/22/2022
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/23/2022
Supplement Date Received by Manufacturer12/23/2022
12/23/2022
12/23/2022
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date02/17/2023
04/18/2023
05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown